Is hydrocortisone okay less than 48 hours after laser lipo? (Photo)

I just had my laser lipo done yesterday. I am extremely itchy. It is almost unbearable. I have gotten red, the area is also Waled and this isn't at them incision sites. Please help

Doctor Answers 4

Allergic Reaction.

Yes it definitely looks like you are reacting to something used during the procedure.  Steroids and antihistamines are appropriate and safe at this time to help resolve your symptoms.

Cedar Park Family Physician
4.8 out of 5 stars 18 reviews

Hives after lipo

Those are hives and you are probably having an allergic reaction to something that came in contact with your skin, like the Betadine or cleaning solution used before the procedure, tape, your garment etc. Avoid scratching and try an anti-histamine like Benadryl, Claritin or Zyrtec. Applying cool compresses to the skin may also help with the itching. Hydrocortisone cream may help some with the itching. If the symptoms do not resolve in 24 hrs. or get worse call your doctor to discuss what to do next. Good luck

Renata Wix-Harris, MD
Livingston Physician

Itching post liposuction

From your pictures, it appears that you are having a contact allergic reaction to adhesive.  Topical steroid should be ok to use, but make sure to call your treating physician to verify.  In general, itching after liposuction is related to swelling / healing process and can be treated with oral anti-histamine or topical anti-itch formulas, like Sarna.  If the areas don't improve or get worse, make sure to be seen by your treating doctor.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Post Liposuction Irregularities, Swelling -- Try Massage, Exilis Ultra/Cellutone or Venus Legacy With Your Compression

you may have allergy to tape, I suggest seeing your physician.  I give my patients neurontin and atarax for itching they get from healing post procedure.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.